Alert archive / New Jersey / Special Marine Warnings in 2016
Special Marine Warning 54, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 1, 2016, 11:55 AM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2016, 11:55 AM EDT (15:55 UTC)
- Expired
- Jul 1, 2016, 2:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Dover AFB radar (KDOX), 68 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 3.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
004
WHUS51 KPHI 011555
SMWPHI
ANZ455-475-011800-
/O.NEW.KPHI.MA.W.0054.160701T1555Z-160701T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1155 AM EDT FRI JUL 1 2016
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM...
WATERS FROM CAPE MAY NJ TO FENWICK ISLAND DE OUT 20 TO 40 NM...
* UNTIL 200 PM EDT
* AT 1154 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FENWICK ISLAND TO 6 NM SOUTHWEST OF GULF
RAMBLER WRECK TO 6 NM WEST OF CHINCOTEAGUE BAY...MOVING EAST AT 20
KNOTS.
HAZARD...WIND GUSTS 34 KNOTS OR GREATER.
SOURCE...RADAR INDICATED.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
* LOCATIONS IMPACTED INCLUDE...
DELAWARE LIGHTSHIP BUOY 44009...BETHANY BEACH...FENWICK ISLAND AND
INDIAN RIVER INLET BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
&&
LAT...LON 3845 7500 3845 7507 3852 7509 3855 7514
3852 7521 3854 7524 3862 7503 3866 7483
3865 7472 3871 7453 3869 7415 3861 7417
3851 7426 3834 7427 3822 7431
TIME...MOT...LOC 1554Z 250DEG 18KT 3847 7512 3822 7516 3803 7548
HAIL...0.00IN
WIND...>34KTS
$$
JRK2 follow-up statements
551
FZUS71 KPHI 011705
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
105 PM EDT FRI JUL 1 2016
ANZ455-475-011800-
/O.CON.KPHI.MA.W.0054.000000T0000Z-160701T1800Z/
105 PM EDT FRI JUL 1 2016
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 200 PM EDT...
FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM...
WATERS FROM CAPE MAY NJ TO FENWICK ISLAND DE OUT 20 TO 40 NM...
AT 102 PM EDT...STRONG WINDS ALONG AN OUTFLOW BOUNDARY FROM A
WEAKENING THUNDERSTORM WAS LOCATED OVER FENWICK ISLAND... MOVING
NORTHEAST AT 25 KNOTS.
HAZARD...WIND GUSTS TO 34 KNOTS.
SOURCE...RADAR INDICATED.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
LOCATIONS IMPACTED INCLUDE...
DELAWARE LIGHTSHIP BUOY 44009...FENWICK ISLAND AND BETHANY BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR UNTIL HAZARDOUS WEATHER PASSES.
&&
LAT...LON 3845 7498 3845 7507 3852 7509 3855 7514
3852 7520 3854 7524 3862 7502 3866 7484
3865 7472 3871 7453 3870 7442 3835 7470
TIME...MOT...LOC 1702Z 224DEG 26KT 3849 7506
HAIL...0.00IN
WIND...>34KTS
$$
JRK595
FZUS71 KPHI 011728
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
128 PM EDT FRI JUL 1 2016
ANZ455-475-011736-
/O.CAN.KPHI.MA.W.0054.000000T0000Z-160701T1800Z/
128 PM EDT FRI JUL 1 2016
...THE SPECIAL MARINE WARNING IS CANCELLED...
THE AFFECTED AREAS WERE...
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM...
WATERS FROM CAPE MAY NJ TO FENWICK ISLAND DE OUT 20 TO 40 NM...
THE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT
THREAT TO BOATERS.
LAT...LON 3845 7498 3845 7507 3852 7509 3855 7514
3852 7520 3854 7524 3862 7502 3866 7484
3865 7472 3871 7453 3870 7442 3835 7470
TIME...MOT...LOC 1723Z 250DEG 18KT 3853 7491
$$
AMCWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 1, 10:54 AM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 1, 10:54 AM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Mount Holly NJ 1054 AM EDT FRI JUL 1 2016 .SYNOPSIS... A cold front will approach from the west today, cross the region tonight and move offshore overnight. High pressure will then build in from the west and persist through Monday. A warm front will begin to move into the area late Monday or Tuesday. Low pressure forms along the frontal boundary and moves east, passing just south of the area late Tuesday. High pressure then returns for Wednesday and Thursday. && .NEAR TERM /THROUGH TONIGHT/... 930 am ESTF plan: forecast adjustments will be mainly on timing shower/strong tstm occurrence. Forecast looks essentially on track. this morning...not much shower activity. stratus dissipates to sct-bkn cu fields. updated the forecasts at 1045 am for fog as per our 1015 am beach patrol conference call. this afternoon...becoming partly sunny, very warm and humid. southwest wind gust 15-20 mph. convection develops in 1000-1400JMLC with TT 50+ and KI to 35+, 0-6KM bulk shear 35KT, mainly I95 west and mainly late in the day-evening. The fact that KACY had a 29 kt 19 min shower that produced .32 is an indicator of the vast potential for late this afternoon and evening. Plan on some gully washing, brief travel delays with isolated gusts near 50kt, lightning strikes and possibly large hail. We'll try some advance timing via an SPS around 1145 AM and also attempt utility of the 12z/1 SPC WRF if it arrives in time for this shift. HRRR is already pegging 50 kt gusts near Berks county at 01z/2...this varies hourly but my experience indicates the hrrr tends to be very good highlighting convective related gusts over 40 kt. From the mid shift: The primary hazards look to be large hail (thanks to large CAPE values through the hail growth region) and strong winds (a dry layer between 850 mb and 700 mb could increase the risk for downbursts). A higher than normal LCL and limited directional shear should limit (but not completely rule out) the tornado threat. PWAT is still increasing and probably near 1.7" this afternoon. Potential exists for isolated 90F PHL southwestward to near KESN. tonight after 8 PM...after line segments multi cellular storm groups die out and advance Models have been consistent on clearing conditions quickly behind the cold front which should be offshore by 09z. Depending how quickly the clouds clear and if the winds decouple, patchy dense fog may form. More details at 3 PM. && .SHORT TERM /SATURDAY/... Sunny start with some afternoon cirrus. A beautiful day with a northwest wind of 15-20 mph. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Saturday night and Sunday...Expect generally dry days through the weekend as high pressure starts pushes in from the west. The cold front drops to the south of the area and stalls. This boundary will act as a conveyor belt for showers and thunderstorms. Current guidance keeps the boundary to our south and as a result we expect our region to remain dry for the weekend. Should the boundary push a little to the north, we could see some isolated activity across our southernmost areas. Monday, July 4th...The high pressure starts to shift to the east of the area on Monday. As a result we switch from a westerly wind to more of southerly wind again and we will once again see moisture increase across the region. While the majority of the area should remain dry, there is a slight chance for some showers and thunderstorms to develop, mainly across southern NJ, DE and the eastern shore of Maryland as the stalled boundary to our south starts to lift northward as a warm front. Tuesday...Low pressure forms along the stalled boundary as it starts to lift northward as a warm front on Tuesday. The low will remain just to the south of the area is it makes its way towards the coast, passing off the coast late Tuesday. Showers and thunderstorms will remain possible through Tuesday, ending Tuesday night. Wednesday and Thursday...High pressure builds down from the north for the midweek period. Mainly dry weather is expected at this time. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...Cigs 500-1500 FT developed around 11z and will soon lift dissipate to sct-bkn clouds aoa 4000 ft. Its in the process of completing this transition by around 16z. a light south to southeast wind becomes southwest with gusts 15-20 kt by 19z. Thunderstorms with brief ifr conditions and westerly wind gusts of 35 to 45 kt will develop this afternoon and pass by many of the taf sites between 21z/1 and 03z/2. Tonight...VFR with sct strong thunderstorms ending/moving off the coast by 06z/2. Patchy IFR stratus/fog can develop toward 09z/2. Saturday...VFR. cirrus in the afternoon. northwest wind gust 15-20 kt. Outlook... Sunday...Mainly VFR conditions expected. North to northwest winds becoming west to southwest. Monday...Mainly VFR conditions expected. Showers and thunderstorms possible, mainly south and west of KPHL. Tuesday...VFR/MVFR conditions expected with scattered showers and thunderstorms. IFR conditions possible. && .MARINE... Winds and seas should generally remain below SCA criteria today through Saturday. There may be a period of southerly gusts near 23 kt along the Monmouth/northern Ocean county coasts mid and late afternoon. An ese swell of 2.5 ft may be surpassed by a southerly swell of 3 feet tonight, then tomorrow we drop back to the seasonally persistent and normal se swell of 2.5 feet. Our 1015 am beach patrol conference call revealed some patchy dense fog on the beaches in NJ. Thunderstorms late today or this evening will probably be associated with 30-45 kt westerly wind gusts. Outlook... Saturday night through Tuesday...Winds and seas are expected to remain below SCA criteria. Gusty winds possible Friday and again Monday/Tuesday in the vicinity of any thunderstorms. For what its worth...GFS guidance is stating max seas this period at or below 3 feet. That is pretty nice for fishermen especially. RIP CURRENTS...Projecting a solid LOW for Saturday with a 3 ft 7sec se swell but an offshore wind. Sunday-Monday-Tuesday projecting a LOW ENHANCED or possibly LOW end of a MODERATE risk where the new moon tends to accentuate tidal fluctuations and thereby increases current strength. The Sunday-Tuesday confidence projection is average. In other words, caution is advised when using a projection this far in advance, since a 1 foot difference in wave height expectation and/or a significant change in onshore wind can easily change the potential for dangerous rip current formation. The Atlantic Basin continues quiet for at least the next 5 days so that bodes well for continuing the low risk, or at worst, moderate risk for the formation of dangerous rip currents. Most fatalities from rip currents occur at unguarded beaches. The vast majority of fatalities are on low-moderate risk days which means there is a lack of awareness of the dangers of swimming at unguarded areas, or near jetties and piers. Additionally, bypassing the safety net of lifeguard patrols has netted a pronounced increase in fatalities with our NWS Storm Data statistics showing the preponderance of rip current related drownings from near the dinner hour to sunset. && .CLIMATE... Allentown's 1.87 inches for the month of June made this the 10th driest June in the Allentown period of record dating back to 1922. The driest june on record was .34 inches in June 1949. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Meola Near Term...Drag/Johnson 1055 Short Term...Drag/Johnson Long Term...Meola/O'Hara Aviation...Drag/Johnson/Meola 1055 Marine...Drag/Johnson/Meola/O'Hara 1055 Climate...
Hazardous weather outlook, Jul 1, 10:57 AM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1057 AM EDT FRI JUL 1 2016 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-021500- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 1057 AM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE PRIMARY HAZARDS ARE EXPECTED TO BE STRONG WINDS AND LARGE HAIL. HEAVY RAIN...LEADING TO LOCALIZED FLOODING ESPECIALLY IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. DEZ004-NJZ014-024>026-021500- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 1057 AM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PATCHY DENSE FOG ON SOME OF THE NEW JERSEY BEACHES SHOULD DISSIPATE THIS AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS VERY LATE THIS AFTERNOON OR EVENING. THE PRIMARY HAZARDS ARE EXPECTED TO BE STRONG WINDS AND LARGE HAIL. HEAVY RAIN...LEADING TO LOCALIZED FLOODING ESPECIALLY IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ430-431-450>455-021500- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1057 AM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PATCHY THICK FOG ON THE NEW JERSEY COASTAL WATERS SHOULD DISSIPATE THIS AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY HAZARDS ARE EXPECTED TO BE STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:37 AM EDT | Areal Flood Advisory | PHI | Cape May | 4 hr |
| Jul 1, 2:25 AM EDT | Special Marine Warning | PHI | 65 min | |
| Jul 1, 2:03 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 27 min |
| Jul 1, 2:19 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Middlesex, Monmouth | 41 min |
| Jul 1, 2:57 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 48 min |
| Jul 1, 3:05 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland | 40 min |
| Jul 1, 3:33 PM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 57 min |
| Jul 1, 3:55 PM EDT | Severe Thunderstorm Warning | PHI | Burlington | 35 min |
| Jul 1, 4:09 PM EDT | Special Weather Statement | PHI | Monmouth | 36 min |
| Jul 1, 4:36 PM EDT | Flash Flood Warning | PHI | Monmouth | 4 hr |
| Jul 1, 4:36 PM EDT | Special Weather Statement | PHI | Morris | 39 min |
| Jul 1, 4:50 PM EDT | Areal Flood Advisory | PHI | Atlantic, Cumberland | 3 hr |
| Jul 1, 4:58 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland | 47 min |
| Jul 1, 5:14 PM EDT | Flash Flood Warning | PHI | Cumberland | 4 hr |
| Jul 1, 5:32 PM EDT | Special Weather Statement | PHI | Atlantic | 43 min |
| Jul 1, 5:37 PM EDT | Small Craft Advisory | PHI | 2 hr | |
| Jul 1, 5:37 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic | 38 min |
| Jul 1, 6:14 PM EDT | Special Weather Statement | PHI | Atlantic | 61 min |
| Jul 1, 6:20 PM EDT | Flash Flood Warning | PHI | Atlantic, Burlington, Cumberland, Ocean | 4 hr |
| Jul 1, 6:34 PM EDT | Special Weather Statement | PHI | Monmouth | 26 min |
| Jul 1, 6:37 PM EDT | Special Marine Warning | PHI | 53 min | |
| Jul 1, 6:50 PM EDT | Areal Flood Advisory | PHI | Sussex, Warren | 4 hr |
| Jul 1, 7:18 PM EDT | Special Weather Statement | PHI | Warren | 27 min |
| Jul 1, 2:24 PM EDT | Special Weather Statement | PHI | Lehigh, Northampton | 66 min |
| Jul 1, 2:47 PM EDT | Special Weather Statement | PHI | Lehigh | 58 min |
| Jul 1, 4:30 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 45 min |
| Jul 1, 4:25 PM EDT | Special Weather Statement | PHI | Cecil | 50 min |
| Jul 1, 5:47 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 43 min |
| Jul 1, 6:29 PM EDT | Flash Flood Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 4 hr |
| Jul 1, 6:35 PM EDT | Special Weather Statement | PHI | Queen Anne's | 55 min |
| Jul 1, 7:40 PM EDT | Flash Flood Warning | PHI | Caroline, Talbot | 4 hr |
Nearby
Special Marine Warnings in New Jersey, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.